Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 10, NWS Lubbock, TX

February 27, 2005Lynn County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Feb 27, 2005, 4:52 PM CST for Lynn County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2005, 4:52 PM CST (22:52 UTC)
Expired
Feb 27, 2005, 5:45 PM CST
In force
53 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 2:20 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 27, 2:20 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
220 PM CST SUN FEB 27 2005

.SHORT TERM...
MAIN QUESTION IN THE SHORT TERM IS THUNDERSTORM CHANCES THIS
EVENING. COLD FRONT MOVING THROUGH THE TEXAS PANHANDLE AT
PRESENT...WITH THE PRE FRONTAL TROUGH ALREADY THROUGH THE SOUTH
PLAINS AND LOW ROLLING PLAINS. RUC ANALYSIS OVERLAYED ON VISIBLE
IMAGERY DEPICTS CU FIELD GROWING IN AREAS WHERE THE SURFACE
FRONT...850 THETA-E RIDGE...AND LAPSE RATES OF GREATER THAN 7.2
DEGREES C/KM OVERLAP. THIS SETUP WAS WELL DEPICTED BY PREVIOUS
SHIFT...SO ONLY TWEAKS TO THE FORECAST WILL BE A SLIGHT
RECONFIGURING OF THE POP FIELDS...WITH HIGHEST POPS IN THE EASTERN
AND SOUTHEASTERN SECTIONS FOR THE EVENING PERIOD. LIKE THE PREVIOUS
TWO OR THREE TIMES WE HAVE SEEN THUNDERSTORMS IN THE AREA...THESE
ARE LIKELY TO BE LOW TOPPED...WITH THE POTENTIAL FOR PRODUCING
MARGINALLY SEVERE HAIL. ANY STORM WHICH DEVELOPS WILL BE MONITORED
CLOSELY.

SHORT WAVE TROUGH THEN MOVES SOUTHEAST OUT OF THE AREA AFTER
MIDNIGHT. TEMPERATURES WILL BE CLOSE TO NORMAL FOR MONDAY AS WINDS
SLOWLY RETURN TO THE EAST AND SOUTHEAST.

.LONG TERM...
LATEST MODEL RUN INDICATES A NORTHWEST FLOW WILL CONTINUE AS SURFACE
HIGH PRESSURE SLIDES TO THE EAST. UPSLOPE FLOW INCREASES TUESDAY AS
MOISTURE RETURNS FROM THE GULF. THIS TO SET THE STAGE FOR AN INCREASE
IN CLOUD COVER TUESDAY NIGHT. SOME MODEL DIFFERENCES WITH PACIFIC
MOISTURE/ENERGY AND WILL GO WITH GFS. IT CONTINUES WITH GOOD
CONTINUITY AND MOVING THE NEXT SHORTWAVE IN THE NORTHWEST TOWARDS
OUR AREA BY WEDNESDAY. HAVE RETAINED MOST OF PREVIOUS FORECAST AS
UPSLOPE AND OVERRUNNING PATTERN WOULD SUGGEST AT LEAST A SLIGHT
CHANCE OF PRECIPITATION ON WEDNESDAY.

BEYOND MID WEEK...WILL HAVE TO WATCH MODELS CLOSELY AS THEY INDICATE
A RATHER STRONG DISTURBANCE DROPPING THROUGH THE PLAINS AND POSSIBLY
CLIPPING THE FA FRIDAY. HAVE INSERTED 10 PERCENT POPS FOR NOW...AND
WOULD LIKE TO SEE ANOTHER MODEL RUN OR TWO PRIOR TO INCREASING THE
POPS TO CHANCE CATEGORY. MODELS SHOW ANOTHER CUT OFF LOW DEVELOPING
OVER SOUTHERN CALIFORNIA AND THE DESERT SOUTHWEST AND THIS COULD
ALSO COME INTO PLAY FOR THE WEEKEND WHEN IT COMES TO PRECIPITATION.
FOR NOW HAVE CONTINUED WITH A DRY FORECAST...BUT IF MODELS NUDGE
THIS FEATURE CLOSER TO US...THEN WE COULD HAVE A WET WEEKEND NEXT
WEEKEND AS SOUTHWEST FLOW INCREASES OVER THE FA AND LOW LEVEL
MOISTURE TO BE ADVECTED NORTHWEST INTO THE FA FROM THE GULF OF
MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        29  55  29  57 /  20   0   0  10
TULIA         29  54  30  57 /  20   0   0  10
PLAINVIEW     29  56  33  59 /  30   0   0  10
LEVELLAND     31  59  36  62 /  30   0   0  10
LUBBOCK       31  59  36  61 /  30   0   0  10
BROWNFIELD    32  60  37  63 /  30   0   0  10
CHILDRESS     34  56  34  57 /  30   0   0  10
SPUR          35  57  37  61 /  30   0   0  10
ASPERMONT     38  58  38  61 /  30   0   0  10
&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

14/11
Hazardous weather outlook, Feb 27, 5:24 AM CST, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
524 AM CST SUN FEB 27 2005

TXZ021>044-281124-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
524 AM CST SUN FEB 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

AN UPPER LEVEL TROUGH MOVING SOUTHEAST ACROSS THE PANHANDLES AND
SOUTH PLAINS TODAY MAY PRODUCE A FEW THUNDERSTORMS THIS AFTERNOON
AND EARLY EVENING. SOME OF THESE STORMS COULD APPROACH SEVERE LEVELS
WITH HAIL AS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

In the hours before

Special weather statement, Feb 27, 3:40 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CST SUN FEB 27 2005

TXZ034-035-040-041-272230-
HOCKLEY-LUBBOCK-LYNN-TERRY-
340 PM CST SUN FEB 27 2005

...STRONG THUNDERSTORMS TO AFFECT LUBBOCK...HOCKLEY...TERRY...AND
COUNTIES
...

STRONG THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON TO THE WEST OF
THE CITY OF LUBBOCK. THE STRONGEST THUNDERSTORM WAS LOCATED NEAR
WOLFFORTH AT 340 PM...AND WILL MOVE SLOWLY SOUTHEAST AT 20 MPH
THROUGH 430 PM. PERIODS OF BRIEF HEAVY RAINFALL...SMALL HAIL...AND
WIND GUSTS IN EXCESS OF 35 MPH ARE LIKELY AS THE STORM MOVES SOUTH
AND EAST. THIS STORM WILL LIKELY AFFECT AREAS BETWEEN WOLFFORTH...
SMYER...AND MEADOW...THROUGH 430 PM.

14
Special weather statement, Feb 27, 4:21 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CST SUN FEB 27 2005

TXZ034-035-040-041-272315-
HOCKLEY-LUBBOCK-LYNN-TERRY-
421 PM CST SUN FEB 27 2005

...STRONG THUNDERSTORMS TO AFFECT LUBBOCK...HOCKLEY...TERRY...AND
COUNTIES...

STRONG THUNDERSTORMS WILL CONTINUE BETWEEN SHALLOWATER...LUBBOCK...
AND WOODROW. THE THUNDERSTORM...LOCATED OVER THE WEST SIDE OF
LUBBOCK AT 421 PM...WILL CONTINUE TO MOVE SOUTHEAST AT 20 MPH. SMALL
HAIL...AROUND PEA SIZE...HAS BEEN REPORTED NEAR QUAKER AND HIGHWAY 84
...AND ALSO NEAR MILWAUKEE AND 8TH STREET. WIND GUSTS OF UP TO 30
MPH ARE ALSO LIKELY WITH THE PASSAGE OF THESE THUNDERSTORMS.

14

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.